Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 193, NWS Omaha, NE

August 31, 20216 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 31, 2021, 7:58 AM CDT for 6 counties in Nebraska. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2021, 7:58 AM CDT (12:58 UTC)
Expired
Aug 31, 2021, 8:08 AM CDT
In force
10 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Gage County, NE, Jefferson County, NE, Johnson County, NE, Nemaha County, NE, Pawnee County, NE, Richardson County, NE

The radar

The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 1.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WUUS53 KOAX 311258
SVROAX
NEC067-095-097-127-133-147-311330-
/O.NEW.KOAX.SV.W.0193.210831T1258Z-210831T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
758 AM CDT Tue Aug 31 2021

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Southern Johnson County in southeastern Nebraska...
  Southeastern Nemaha County in southeastern Nebraska...
  Southeastern Jefferson County in southeastern Nebraska...
  Richardson County in southeastern Nebraska...
  Pawnee County in southeastern Nebraska...
  Southern Gage County in southeastern Nebraska...

* Until 830 AM CDT.

* At 758 AM CDT, severe thunderstorms were located along a line
  extending from near Skidmore to 6 miles northeast of Baileyville,
  moving southeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* These severe thunderstorms will remain over mainly rural areas of
  southern Johnson, southeastern Nemaha, southeastern Jefferson,
  Richardson, Pawnee and southern Gage Counties, including the
  following locations... Dawson, Crab Orchard, Rulo, Preston,
  Brownville, Liberty, Lewiston, Du Bois, Salem and The Highway 75
  And 8 Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4037 9656 4032 9593 4041 9574 4050 9568
      4047 9569 4046 9564 4042 9566 4034 9562
      4031 9566 4030 9557 4026 9555 4023 9547
      4018 9548 4012 9540 4004 9542 4001 9532
      4000 9722
TIME...MOT...LOC 1258Z 296DEG 66KT 4030 9504 3992 9612 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KG
1 follow-up statement
638 
WWUS53 KOAX 311308
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
808 AM CDT Tue Aug 31 2021

NEC067-095-097-127-133-147-311317-
/O.CAN.KOAX.SV.W.0193.000000T0000Z-210831T1330Z/
Johnson NE-Nemaha NE-Jefferson NE-Richardson NE-Pawnee NE-Gage NE-
808 AM CDT Tue Aug 31 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JOHNSON...
SOUTHEASTERN NEMAHA...SOUTHEASTERN JEFFERSON...RICHARDSON...PAWNEE
AND SOUTHERN GAGE COUNTIES IS CANCELLED...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled.

LAT...LON 4037 9656 4032 9593 4041 9574 4050 9568
      4047 9569 4046 9564 4042 9566 4034 9562
      4031 9566 4030 9557 4026 9555 4023 9547
      4018 9548 4012 9540 4004 9542 4001 9532
      4000 9722
TIME...MOT...LOC 1305Z 296DEG 66KT 4024 9487 3986 9595 

$$

KG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 6:06 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 31, 6:06 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
606 AM CDT Tue Aug 31 2021

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 322 AM CDT Tue Aug 31 2021

...Last Night and Today...

Numerous showers and thunderstorms tracked through eastern Nebraska
and southwest Iowa overnight. Several of these storms became severe,
producing hail up to the size of golfballs and damaging winds over
60 mph.

A second burst of storms will continue to move across the forecast
area through the morning hours. These storms may continue to train
over the same region, exacerbating any minor flooding occurring
over previously saturated ground. Otherwise, the threat for
additional severe weather looks to be fairly low, given the
previous convective overturning.

Lingering precipitation should push out of the region by this
afternoon, as the shortwave inducing convection travels farther east
and an upper level ridge builds into the Central plains. This will
allow for gradually clearing skies with highs in the upper 70s to
mid 80s.

...Wednesday and Beyond...

The upper ridge will remain over the area Wednesday, ushering
slightly warmer temperatures back into the forecast area. Highs will
climb back towards the upper 80s Wednesday afternoon. Warm moist air
advecting into the region ahead of an approaching surface trough
will bring a small chance for isolated showers and storms along the
Missouri River Wednesday and Wednesday night.

A cold front will approach the region Thursday, bringing yet another
round of showers and storms to the forecast area, in addition to
significantly cooler weather for Friday and beyond.  This frontal
passage will also coincide with the flattening of the upper ridge.
Multiple shortwaves will ripple through the zonal flow, contributing
to on and off again precipitation chances through the weekend, as
temperatures dip back towards the upper 70s and low 80s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 603 AM CDT Tue Aug 31 2021

Scattered thunderstorms and lingering rainfall will continue over
the TAF sites for the morning hours. This could drop conditions as
low as LIFR at times,but primarily MVFR.  Otherwise, decreasing
cloudiness should lead to VFR conditions through much of the
period.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...KG
AVIATION...Kern
Hazardous weather outlook, Aug 31, 4:14 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
414 AM CDT Tue Aug 31 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-312315-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
414 AM CDT Tue Aug 31 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

Thunderstorms will continue to move through eastern Nebraska and
southwest Iowa this morning. A few storms in eastern Nebraska
could be strong to severe with large hail and damaging winds.
Heavy rain and minor flooding will also be possible if
thunderstorms manage to train over previously saturated soil.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional thunderstorms will be possible Thursday through the
weekend with the passage of a cold front. Strong to severe storms
capable of producing very heavy rainfall will be possible with
this frontal passage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but any severe storm or
flooding reports are appreciated.

In the hours before

Local storm report, Aug 31, 7:25 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
725 AM CDT TUE AUG 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       2 SW MILLARD            41.19N 96.19W
08/31/2021  M3.76 INCH       SARPY              NE   PUBLIC

&&

PEARSON
Local storm report, Aug 31, 7:26 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
726 AM CDT TUE AUG 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HEAVY RAIN       PIERCE                  42.20N 97.52W
08/31/2021  M4.23 INCH       PIERCE             NE   CO-OP OBSERVER

&&

PEARSON
Local storm report, Aug 31, 7:28 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
728 AM CDT TUE AUG 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       3 ESE ITHACA            41.14N 96.48W
08/31/2021  M2.33 INCH       SAUNDERS           NE   CO-OP OBSERVER

&&

PEARSON
Local storm report, Aug 31, 7:30 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
730 AM CDT TUE AUG 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 S VERDEL              42.72N 98.22W
08/31/2021  M2.46 INCH       KNOX               NE   CO-OP OBSERVER

&&

PEARSON
Local storm report, Aug 31, 7:31 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
731 AM CDT TUE AUG 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 W FORT CALHOUN        41.45N 96.09W
08/31/2021  M2.02 INCH       WASHINGTON         NE   CO-OP OBSERVER

&&

PEARSON
Local storm report, Aug 31, 7:43 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
743 AM CDT TUE AUG 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 NNE GRETNA            41.18N 96.22W
08/31/2021  M4.46 INCH       SARPY              NE   COCORAHS

&&

PEARSON

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 10:29 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce, Wayne46 min
Aug 30, 10:31 PM CDTSevere Thunderstorm WarningOAXWayne44 min
Aug 30, 10:54 PM CDTSevere Thunderstorm WarningOAXCedar39 min
Aug 30, 11:01 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXCuming, Stanton, Wayne44 min
Aug 30, 11:06 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXPierce, Wayne54 min
Aug 30, 11:22 PM CDTSpecial Weather StatementOAXPierce23 min
Aug 30, 11:35 PM CDTSevere Thunderstorm WarningOAXKnox40 min
Aug 30, 11:42 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton, Wayne48 min
Aug 30, 11:54 PM CDTSevere Thunderstorm WarningOAXMadison, Pierce, Stanton, Wayne24 min
Aug 31, 12:00 AM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Dodge, Stanton45 min
Aug 31, 12:04 AM CDTAreal Flood AdvisoryOAXCedar, Cuming, Knox, Pierce, Stanton, Thurston and 1 more6 hr
Aug 31, 12:09 AM CDTSevere Thunderstorm WarningOAXAntelope, Knox, Pierce36 min
Aug 31, 12:15 AM CDTSevere Thunderstorm WarningOAXWashington26 min
Aug 31, 12:25 AM CDTAreal Flood AdvisoryOAXBurt, Washington5 hr
Aug 31, 12:31 AM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge, Saunders, Washington29 min
Aug 31, 12:47 AM CDTAreal Flood AdvisoryOAXKnox5 hr
Aug 31, 12:53 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Douglas, Saunders, Washington37 min
Aug 31, 1:19 AM CDTAreal Flood AdvisoryOAXBurt, Washington4 hr
Aug 31, 1:22 AM CDTAreal Flood AdvisoryOAXBurt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more6 hr
Aug 31, 1:22 AM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders, Washington23 min
Aug 31, 1:35 AM CDTSevere Thunderstorm WarningOAXCass, Douglas, Sarpy, Saunders25 min
Aug 31, 1:36 AM CDTFlash Flood WarningOAXAntelope, Knox, Pierce4 hr
Aug 31, 1:46 AM CDTAreal Flood AdvisoryOAXDodge, Douglas, Sarpy, Washington5 hr
Aug 31, 1:56 AM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Sarpy, Saunders34 min
Aug 31, 2:14 AM CDTSevere Thunderstorm WarningOAXCass, Otoe31 min
Aug 31, 3:18 AM CDTSpecial Weather StatementOAXAntelope27 min
Aug 31, 5:02 AM CDTSpecial Weather StatementOAXButler28 min
Aug 31, 5:26 AM CDTSpecial Weather StatementOAXButler34 min
Aug 31, 5:35 AM CDTAreal Flood AdvisoryOAXButler, Cass, Colfax, Dodge, Douglas, Lancaster and 4 more77 min
Aug 31, 5:41 AM CDTAreal Flood WarningOAXAntelope, Burt, Cedar, Colfax, Cuming, Dodge and 7 more9 hr
Aug 31, 5:56 AM CDTSpecial Weather StatementOAXSeward34 min
Aug 31, 6:18 AM CDTSpecial Weather StatementOAXCass, Lancaster, Otoe, Saline27 min
Aug 31, 6:28 AM CDTSevere Thunderstorm WarningOAXCass, Gage, Johnson, Lancaster, Nemaha, Otoe and 1 more47 min
Aug 31, 6:43 AM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Johnson, Lancaster, Pawnee, Saline32 min
Aug 31, 7:12 AM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Johnson, Nemaha, Otoe, Pawnee and 1 more48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.